Butec patches

kopman52
kopman52 Member Posts: 7
edited 15. Dec 2018, 08:54 in Living with Arthritis archive
Hi all, I am wondering if anyone has been prescribed Butec patches for pain control for osteoarthritis and rheumatoid arthritis? If anyone has, how does anyone find the patches help?

Comments

  • stickywicket
    stickywicket Member Posts: 27,224
    edited 30. Nov -1, 00:00
    Hello and welcome to the forum. I've never actually heard these mentioned on here. Do they have another name?
  • kopman52
    kopman52 Member Posts: 7
    edited 30. Nov -1, 00:00
    The full name on box they come in is Buprenorphine Transdermal Patch. They are a slow release drug. I have been on them for about 3 months and to be honest I do not feel any benefit from them at all. Was just wondering if anyone had and info on them.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I know that some people use pain relief patches, one way to test whether they are helping is to stop using them: people often think that a med isn't doing anything but when they have to stop it for one reason or another they find it was.

    Pain is the hardest thing we all face, it affects all areas of our life including our sleep quality and patience levels. I found things became easier to live with when more places hurt than didn't. DD
  • [Deleted User]
    [Deleted User] Posts: 3,636
    edited 30. Nov -1, 00:00
    'Older members' and by that I mean longer standing ones :wink: may well know these as they were previously called 'Butrans'.

    They come in varying strengths kopman52 so it may be worth a chat with your Dr?

    Ellen.
  • kopman52
    kopman52 Member Posts: 7
    edited 30. Nov -1, 00:00
    dreamdaisy wrote:
    I know that some people use pain relief patches, one way to test whether they are helping is to stop using them: people often think that a med isn't doing anything but when they have to stop it for one reason or another they find it was.

    Pain is the hardest thing we all face, it affects all areas of our life including our sleep quality and patience levels. I found things became easier to live with when more places hurt than didn't. DD
    Thanks for your post, I am going to stop using them for few weeks and see how things work out. Only reason I am even thinking of doing this is that at my last hospital visit one of the nurses said that in her opinion most pain relief especially opioid type of drugs
  • kopman52
    kopman52 Member Posts: 7
    edited 30. Nov -1, 00:00
    moderator wrote:
    'Older members' and by that I mean longer standing ones :wink: may well know these as they were previously called 'Butrans'.

    They come in varying strengths kopman52 so it may be worth a chat with your Dr?

    Ellen.
    Hi Ellen, at moment I am on 15 micrograms per hour and to be honest find no real benefit from them. Maybe a chat with doc with doc might produce something better.
  • stickywicket
    stickywicket Member Posts: 27,224
    edited 30. Nov -1, 00:00
    kopman52 wrote:
    I am going to stop using them for few weeks and see how things work out.

    Please don't do this without medical supervision. The body gets used to a certain amount of opioid drugs and it can be dangerous to suddenly stop them. Ask your GP how best to go about it.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hello again, I forgot to say that you should seek advice before stopping any medication. What was the nurse's opinion about opioid drugs and does she have actual experience of taking them? Docs and nurses are usually well versed in theories rather than actual experience. DD
  • Philo
    Philo Member Posts: 8
    edited 30. Nov -1, 00:00
    Hi
    I've been on Butec patches for over a year now and they certainly benefit me. I was put on them after long-term Tramadol use, because I was suffering very bad acid reflux. Once the patches kicked in, one of the things I noticed was that I was able to get out bed in the morning, rather than having to swallow Tramadol & wait for about half an hour. Obviously with chronic pain, it dulls things rather than remove it completely, but I am confident that they are doing something because without pain relief I cannot manage a 20 minute walk outside, & most days I can do this.
    I still have to take Tramadol when things become acute; what the GP refers to as 'breakout pain'. Most days, I get by on the 10mic patch & Amitriptyline. The patch replaced 300-400mg of Tramadol.
  • [Deleted User]
    [Deleted User] Posts: 3,636
    edited 30. Nov -1, 00:00
    Thank you Philo for posting about your experience, and welcome to the forum :D

    Just to reinforce what Stickywicket has said above: don’t stop taking your prescribed medication without consulting your doctor. None of us has medical expertise, just lots of personal experience. Unfortunately...

    Brynmor